Saturday, May 5, 2012
Can Medications cause OLP?
Oral lichen planus (OLP) can affect up to about 4% people, mostly in middle-aged adults, with women being affected twice as much as males.
Several studies have suggested a possible relationship between OLP and daily intake of medicine.
OLP lesions presumed to be related to long-term drug intake are referred to as lichenoid drug reactions (LDR).
Additionally, it is very difficult to identify the drug associated to LDR based on the patient’s medical history.
The best way to find out is observation that the lesion remits with drug withdrawal and returns on taking it again.
Many types of drugs have been implicated as a causative factor for lichenoid drug reactions, especially the non-steroidal antiinflammatory drugs. (NSAIDS)
In one study involving 75 patients with OLP, of whom 20 were taking NSAIDS, 7 had a complete resolution of their oral lesions after withdrawal of the drug.
Of these 7 patients, 2 produced a recurrence when later taking the offending drug.
The purpose of the following study was to investigate whether the daily systemic and/or topical medicine used by patients with OLP contributes to the development of their oral lesions.
See the full article here:
Always seek the advice and supervision of a qualified licensed medical professional!
The information provided on this site has been created as an online journal only. The author is writing from her personal viewpoint and cannot guarantee the completeness or accuracy of the information displayed.
Comments to any of the entries are appreciated.